MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY
Model Number H749394671250
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Remove (1528); Output Problem (3005); Noise, Audible (3273); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event: the event date was note reported.The first date of the month of the aware date was entered as an estimate.E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that a device removal difficulty and sheath damage occurred.A 1.25 mm rotapro was selected for the rotablation procedure.During withdrawal in dynaglide mode, the physician encountered resistance accompanied by a high-pitched sound, a sudden rise in rotational speed.After the rotapro system was removed, a portion of the sheath appeared to have perished or burned away.There were no patient complications, and the patient is expected to make a full recovery.
 
Additional Manufacturer Narrative
B3: date of event: the event date was note reported.The first date of the month of the aware date was entered as an estimate.E1: initial reporter phone: (b)(6).Investigation results: device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Media review: media attached in the record depicted a torn sheath, confirming the reported sheath tear and aligning to what was found during device analysis.The additional reported events could not be confirmed with the media provided.Device analysis findings: returned product consisted of the burr catheter to the rotapro atherectomy device.The advancer portion of the device failed to return for further analysis.Visual inspection of the device found that the sheath was torn 25.5cm distal from the strain relief.The coil was stretched from the handshake connection to the burr end of the device, and the burr annulus was damaged.Product analysis could not confirm the reported noise, or the speed issue as clinical circumstances could not be replicated.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review (prr) table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this product investigation is assigned the most probable cause classification of adverse event related to procedure.It was considered likely that the reported events and the condition of the returned device occurred due to procedural factors which can include device interaction.Product analysis confirmed the reported sheath tear, and difficulty removing the device as the sheath was torn.Additionally, the coil was stretched from the handshake connection to the burr end of the device, and the burr annulus was damaged.The damages present indicate tensile force was applied consistent with device removal difficulties.A torn sheath, depending on location of the tear, is most consistent to overtightening of a hemostatic valve as there is no evidence of a worn sheath which is consistent to rotational interaction with the coil.However, with the reported information provided, there is no evidence that a y-valve was present.
 
Event or Problem Description

Brand Name
ROTAPRO?
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24491420
Report Number2124215-2026-11476
Device Sequence Number10681911
Product Code MCX
UDI-Device Identifier08714729999560
UDI-Public(01)08714729999560(17)271217(10)38213357
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394671250
Device Catalogue NumberH749394671250
Device Lot Number0038213357
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown